A two and a half year old boy was admitted to the Poniente University Hospital in Almería suffering from severe abdominal pain at the end of August and ended up receiving an overdose of paracetamol that could have damaged his liver.
At the moment, the evolution of the minor, who had to be treated for this cause in the Pediatric Hospitalization area in coordination with the regional reference center for these cases, the Reina Sofía Hospital in Córdoba, is being "favorable", according to The Hospital has been detailed, although the boy will be monitored over the next few months to monitor his state of health.
For its part, the health center has opened an investigation to analyze the circumstances under which the patient's poisoning occurred and apply the necessary "corrective measures."
The medication administered to the child would have caused liver damage and for several days, according to La Voz de Almería, the doctors would have considered the possibility of performing a transplant. It is the Reina Sofía de Córdoba Hospital, specialized in this type of pathologies and pediatric liver transplants, which has controlled the boy's treatment during his admission and once he was discharged.
Apparently, the mistake was made by a nurse, although what went wrong and how it could have happened is now being studied. The Poniente University Hospital has regretted the event and is at the disposal of the minor's family to clarify all those aspects that they consider necessary.
During his stay in the hospital, the mother explained that the minor received more doses of paracetamol than he should have, for which reason he could have suffered complications, with liver problems, although finally and after numerous tests his evolution was favourable.